Something else wrong. Fed up.

Hi all

As well as all our fibro problemsms. I have now been told I have an obstruction in my intestine. Thought I had IBS coz had symptoms for a couple of years n goes hand in hand with fibro. But the pains in my tummy n back have got worse over the past few months. Even with all my pain meds I doesn't go away. The specialist has told me to take 2 senna every day and motillium 10mins before meals. Now I have diarrhea most of the time and constant pain in lower tummy n back when I need to run to the toilet. I've got do this for 6 weeks. Really fed up. Has any one else had this problem n does it flush the obstruction out. Like the doc said. Any advice would be apriciated.

Thanks Susan

11 Replies

oldestnewest
  • Hi Susan

    How awful for you

    I was given senna in hospital but i just chucked it up , don't think thats the way its supposed to work tho

    The keep rushing to the loo must be wearing you out let alone everything going through like an express train

    If its getting too much i would visit your GP as 6 weeks is a long time and maybe they would suggest cutting down to 1 senna

    Hope it all gets sorted xx J

  • hi susan ,

    have you not tried lactulose? as this goes straight to the bowel as water rather than senokot but i am not a medical profession it is what i was told my pharmacist a good few months back.

    depends on meds too that you take. i think motilium is good, however i take lansoperazole .

    think another trip to Dr to talk it over.

    i myself was up all last night with low back pain, stomache pains and the runs!! awful as i have IBS and GI which is what (lans) is for.

    must be something in the air i look like a balloon at minute its stressfull and of course if you have anything that is causing you stress can trigger it off.

    i hve stress issues at minute but this is about you and dont feel alone at all its so not nice to be suffering.

    it is difficult when you have a few health issues going on and trying to distinguish sometimes what is waht lol.

    keep strong and rest and steer clear of things that trigger it .. i get told caffeine, coffee, not too much Tea just a couple of times a day. No pure orange juice either.

    lots of love and hugs fairy cazzie xxxx

  • Hello Susan, I am so sorry you are feeling so uncomfortable with this, it can be very uncomfy can't it.

    Please note, do not take Lactulose (unless prescribed by your GP), because this is a medication for primarily constipation. If taken when having diarrhoea, this is likely to make the situation worse as the stools are loose already around the compaction. There is a risk of dehydration if Lactulose is taken when diarrhoea is present because you will be losing more fluid than usual.

    It sounds like you may be experiencing what is commonly known as "overflow diarrhoea", this can happen when there is a blockage/compaction and liquid stool passes around the obstruction.

    Please have a word with your GP as the obstruction doesn't seem to be moving of its own accord and they need to know about this as it isn't good for you if it stays there too long. Also experiencing "overflow", this can be quite painful in itself and you have enough to contend with without all of this too.

    Six weeks sounds a really long time to have to put up with this Susan, perhaps seeing another GP at your practice might be a good idea as a step forward to sorting this out for you.

    Please do not try any other medications other than those prescribed for you or you could make matters much worse and make yourself really poorly.

    Please let us know how you get on, I hope you feel better really soon.

    (((hug))) xxx

    Libs

  • No don't switch the senna - senna is a stimulant I'm sure he's trying to get your bowel muscles working to push things through- also motillium is designed to keep things on the move- I do agree 6 weeks is a while but try to persevere for a bit-if it becomes unbearable call the secretary of whoever you saw and ask them to speak to the consultant and get back to you. Sorry you aren't having a good time- hopefully it will pass soon xx

  • Agghh I have IBS and wouldn't touch senna or lactulose personally. They put the bowel under more stress. Are you on magnesium at all. (lowers blood pressure. So be careful if that's an issue).

    Common triggers are dairy, yeast, wheat, eggs, caffiene, artificial sugar, nightshades(potato, tomato peppers, eggplant, tobacco.) Moulds (mushrooms, quorn) Sugar makes any reaction worse. Meat is not digestible during an attack. Fish is better.

    IBS can cause a constipation blockage high up. Its worth just having soups (avoiding the above for a while, while taking one magnesium tablet at night.

    And then keeping a food diary, re introducing foods one at a time

    Drink LOADS of water.

    Buscapan is good for the pain. The bowel spasms around the blockage. Buscopan is an anti spasmodic.

    That's what I would do, but I'm not a doctor x

    Hope you feel better soon x

  • Hi Susan59 its good for you that they have figured it out and its good that nothing bad happened to you in the couple of years that you have had this blockage, my daughters friend had a lower bowel infarction, I think that means blockage in Latin why Drs can't speak English I'll never know, anyway she had I think it was a thrombosis lower bowel infarction, she started with severe abdominal pain and diarrhoea on boxing day, she was found by her mother at 11oclock on the second of January she had died,she has an 18 month old baby girl. She was only 20 years old.

    So you have been very lucky anything could have happened to you in that couple of years.

    I hope the snow clears a bit before Tuesday as we will be attending her funeral.

  • Thanks for all your advice. Going go see my go to see if had the letter off the specialist yet. Hopefully he can tell me more but last night for about 2 hours I had really nasty pains at the top of my bottom by my lower back. Until I took 2 tramacet, my heat pad did nothing so I know it wasn't a muscle spasm. I didn't do poo either yesterday even thughtbI am having 2 senna a day.

    Thanks again it helps to taik to people who understand. Susan x

  • Ask for sodium docusate it really helps hope it gets sorted soon. I suffer with real bad back and pelvic pain can walk alot of the time. xx

  • Susan please don't take anything at all without checking with your GP first. Although some of the advice might be appropriate for others, it might not be right for you with your current situation, obstruction and overflow diarrhoea.

    Hopefully you can see your GP really soon to discuss your current situation and hopefully they can help you so the obstruction comes away in the safest and healthiest way for you and soon. The senna might be encouraging the already present diarrhoea but might not be taking steps to break down the obstruction. This is why you need medical advice for this.

    Wishing you all the best, please let us know how you get on my dear.

    (((hug))) xxx

    Libs

  • Hi all. I went to see the consultant again last week n had a CT scan as nothing had changed. I'm going for the results on Wednesday. Bit scared of what they might find. Will let u all know what he results are. XX

  • Sorry haven't posted for a while. My Fibro flared up as well. So been finding it really hard. All I'm doing us working and sleeping. Ct scan was clear so really pleased. But got to keep taking the senna and movacol to keep my bowels moving. So at least the blockage cleared. Thanks for all your advice. X

You may also like...